MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient returned to the catheterization lab to replace the catheter.An ekos endovascular device, 106x12cm was selected for unilateral use.The catheter was placed in the pulmonary artery, at which point lysis, coolant, and ultrasound were initiated.The patient was moved to the icu for continued therapy.After approximately 45 minutes, an error e311 was observed on the control unit (cu).Troubleshooting steps included flushing the catheter, exchanging the catheter interface cable (cic), and connecting the cic to a different cu channel, none of which resolved the error message.Catheter connections were confirmed to be dry with no bent pins.As troubleshooting was unsuccessful, the patient returned to the catheterization lab and the ekos endovascular device was replaced.Following catheter replacement, the error e311 was still observed on the cu.Therapy was completed by using the second ekos endovascular device as a standard infusion catheter without the use of ultrasound.The procedure outcome was good without the use of ultrasound.There were no reported adverse consequences to the patient.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
EKOS CORP INC
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16424709
Report Number2124215-2023-06720
Device Sequence Number5543486
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number0011524126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EKOS ENDOVASCULAR DEVICE; EKOSONIC CONTROL UNIT 4.0
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown